Translator Disclaimer
June, 1988 Robustness of Estimators for Directional Data
Daijin Ko, Peter Guttorp
Ann. Statist. 16(2): 609-618 (June, 1988). DOI: 10.1214/aos/1176350822

Abstract

Some standard robustness concepts, developed for linear data, are found wanting in the case of directional data. We introduce a standardized bias robustness allowing for uniform robustness considerations of statistics for bounded parameter spaces. Specifically, we verify the nonrobustness in this sense of the directional mean, the directional dispersion and the maximum likelihood estimator of the concentration parameter of the von Mises-Fisher distributions.

Citation

Download Citation

Daijin Ko. Peter Guttorp. "Robustness of Estimators for Directional Data." Ann. Statist. 16 (2) 609 - 618, June, 1988. https://doi.org/10.1214/aos/1176350822

Information

Published: June, 1988
First available in Project Euclid: 12 April 2007

MathSciNet: MR947564
zbMATH: 0645.62045
Digital Object Identifier: 10.1214/aos/1176350822

Subjects:
Primary: 62F35

Rights: Copyright © 1988 Institute of Mathematical Statistics

JOURNAL ARTICLE
10 PAGES


SHARE
Vol.16 • No. 2 • June, 1988
Back to Top